Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 56, NWS Lincoln, IL

June 1, 2009McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2009, 6:22 PM CDT for McLean County, Illinois. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 6:22 PM CDT (23:22 UTC)
Expired
Jun 1, 2009, 7:15 PM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County McLean County, IL

The radar

The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:33 PM CDTHAIL 13 Ne Bloomington, IL
Jun 1, 6:36 PM CDTTSTM WND GST 67Bloomington, ILMEASURED AT BLOOMINGTON AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 012322
SVRILX
ILC113-020015-
/O.NEW.KILX.SV.W.0056.090601T2322Z-090602T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCLEAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 715 PM CDT.

* AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES SOUTHWEST OF NORMAL...OR ABOUT 4 MILES
  WEST OF BLOOMINGTON...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...
  TOWANDA...
  COOKSVILLE...
  COLFAX...
  SAYBROOK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4065 8857 4062 8858 4062 8847 4041 8847
      4038 8914 4056 8917
TIME...MOT...LOC 2322Z 259DEG 24KT 4048 8903

$$

BAK
3 follow-up statements
000 
WWUS53 KILX 012337
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT MON JUN 1 2009

ILC113-020015-
/O.CON.KILX.SV.W.0056.000000T0000Z-090602T0015Z/
MCLEAN IL-
637 PM CDT MON JUN 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL MCLEAN COUNTY...

AT 635 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS 
LOCATED NEAR BLOOMINGTON AIRPORT...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HOLDER...ELLSWORTH...MORAINE VIEW STATE PARK...COOKSVILLE...PLEASANT
HILL...ARROWSMITH...COLFAX...ANCHOR...CROPSEY AND SAYBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

QUARTER SIZE HAIL HAS BEEN REPORTED IN 3 MILES NORTHEAST OF 
BLOOMINGTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4065 8857 4062 8858 4062 8847 4041 8847
      4038 8914 4056 8917
TIME...MOT...LOC 2336Z 259DEG 24KT 4050 8891

$$

BAK
000 
WWUS53 KILX 012358
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
658 PM CDT MON JUN 1 2009

ILC113-020015-
/O.CON.KILX.SV.W.0056.000000T0000Z-090602T0015Z/
MCLEAN IL-
658 PM CDT MON JUN 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
FOR CENTRAL MCLEAN COUNTY...

AT 658 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKSVILLE...
OR 14 MILES EAST OF BLOOMINGTON...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ARROWSMITH...COLFAX...ANCHOR...CROPSEY AND SAYBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4060 8886 4065 8857 4062 8858 4062 8847
      4041 8847 4038 8914
TIME...MOT...LOC 2358Z 259DEG 24KT 4053 8872

$$

BAK
000 
WWUS53 KILX 020015 RRA
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT MON JUN 1 2009

ILC113-020025-
/O.EXP.KILX.SV.W.0056.000000T0000Z-090602T0015Z/
MCLEAN IL-
715 PM CDT MON JUN 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCLEAN COUNTY EXPIRES 
AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR SOUTHERN MCLEAN COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4060 8886 4065 8857 4062 8858 4062 8847
      4041 8847 4038 8914
TIME...MOT...LOC 0015Z 259DEG 24KT 4055 8858

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:17 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 1, 6:17 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT MON JUN 1 2009

.DISCUSSION...
ISSUED 300 PM CDT MON JUN 1 2009

LATEST SURFACE ANALYSIS HAD A WAVY FRONTAL BOUNDARY EXTENDING FROM
LOW PRESSURE OVER THE GREAT LAKES...SOUTHWEST INTO THE CENTRAL
PLAINS. THE POSITION OF THIS FRONTAL BOUNDARY...AND THE
SHOWERS/STORMS THAT OCCUR WITH IT...ARE THE PRIMARY FORECAST
CONCERNS OVER THE NEXT FEW DAYS.

12Z MODELS REMAIN IN GOOD OVERALL AGREEMENT WITH THE LARGE SCALE
WEATHER FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH MIDWEEK.
HOWEVER...SHOWERS/STORMS WILL BECOME WIDESPREAD FROM TIME TO TIME
ALONG THE FRONTAL ZONE AS IT APPROACHES AND MOVES THROUGH THE
FORECAST AREA. THE MODELS CONTINUE TO EXHIBIT VARYING DEGREES OF
CONVECTIVE FEEDBACK FROM SOME OF THESE STORMS WHICH MAKES
PINPOINTING THE MOST FAVORED POSITION OF THE FRONT AND STORM
DEVELOPMENT PROBLEMATIC. AT THIS POINT...HAVE TENDED TO FAVOR A
BLEND OF SOLUTIONS...BUT THIS WILL CERTAINLY NEED TO BE TWEAKED AS
THE MESOSCALE EFFECTS OF THE CONVECTION BECOME MORE CLEAR.

SHORT TERM...TONIGHT THROUGH THURSDAY...THE AREA OF LOW PRESSURE
OVER THE GREAT LAKES IS BEING DRIVEN BY A SHORT WAVE RACING
ACROSS NORTHERN ONTARIO. BOTH OF THESE FEATURES WILL TRACK EAST
SOUTHEAST WITH TIME...DRAGGING THE TRAILING COLD FRONT SOUTH
THROUGH ILLINOIS TONIGHT. HOWEVER...THE FRONT WILL QUICKLY BECOME
NEARLY PARALLEL TO THE MEAN UPPER FLOW AND STALL OUT LATER
TONIGHT. THE FRONT IS MOVING INTO AN UNSTABLE AIRMASS ACROSS
CENTRAL ILLINOIS THIS EVENING. CAPE VALUES IN THE VICINITY AND
SOUTH OF THE FRONT SHOULD EXCEED 3000 J/KG INTO THIS EVENING.
AROUND 35 KTS OF 0-6 KM BULK SHEAR SHOULD BE SUFFICIENT TO
CAPITALIZE ON THE INSTABILITY AND PRODUCE SOME STRONG TO SEVERE
STORMS.

THE STALLED FRONT WILL NOT SIT STILL FOR VERY LONG BEFORE BEING
PICKED UP BY A SHORT WAVE DIGGING OVER THE CANADIAN PRAIRIES. THIS
WAVE WILL PULL THE FRONT BACK INTO NORTHERN ILLINOIS CAUSING A BREAK
IN THE PRECIPITATION THREAT OVERNIGHT INTO TUESDAY MORNING. AS THIS
SECOND WAVE PASSES TO OUR EAST ON TUESDAY...THE FRONT WILL BEGIN TO
COME BACK SOUTH AGAIN INTO THE FORECAST AREA. IN ADDITION...ENERGY
IS EXPECTED TO EJECT OUT OF AN UPPER LOW SPINNING OVER THE ROCKIES
AND MAY HELP SHOWERS/STORMS TO DEVELOP TO DEVELOP IN THE WARM SECTOR
TO THE SOUTH OF THE MAIN FRONT. THE APPROACH OF THE FRONT...AS WELL
AS THE TWO UPPER DISTURBANCES...WILL PROVIDE ANOTHER RISK OF SEVERE
WEATHER TUESDAY AFTERNOON AND EVENING.

THE FRONT WILL KEEP HEADING SOUTH THIS TIME...AND WILL EXIT THE
FORECAST AREA ON WEDNESDAY. THIS WILL BRING THE PRECIPITATION RISK
TO AN END FROM NORTH TO SOUTH WEDNESDAY.

HIGH PRESSURE AND DRIER AIR WILL BE IN PLACE FOR WEDNESDAY
NIGHT/THURSDAY...PROVIDING A BREAK IN THE ACTIVE WEATHER FOR CENTRAL
AND SOUTHEAST ILLINOIS.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...MODELS/ENSEMBLES
CONTINUE TO HAVE THEIR DIFFERENCES TODAY IN THE EXTENDED RANGE OF
THE FORECAST. WHILE THE CONSENSUS THAT THE REX BLOCK OVER THE
EASTERN PACIFIC WILL BREAK DOWN BY THIS WEEKEND IS NOW STRONG...HOW
QUICKLY IMPULSES ARRIVE FROM THE WEAKENING CUTOFF UPPER LOW OFF THE
CALIFORNIA COAST IS LESS CLEAR. THIS DIFFERENCE IN TIMING IS STILL
SIGNIFICANT...PLUS THERE WILL BE MORE THAN ONE WAVE EJECTING OUT OF
THE EASTERN PACIFIC TROF RESULTING IN MORE THAN ONE PERIOD OF
PRECIPITATION RISK. THAT BEING SAID...DO NOT EXPECT THE PERIOD FROM
SATURDAY INTO MONDAY TO BE A WASHOUT AND DO NOT WANT TO CARRY
MENTIONABLE CHANCES OF SHOWERS/STORMS THROUGH THE ENTIRE PERIOD. FOR
NOW...WILL RESTRICT MENTIONABLE CHANCES FOR PRECIPITATION TO THE
SATURDAY NIGHT/SUNDAY TIME PERIOD WHERE AT LEAST SOME MODEL
CLUSTERING AND RUN-TO-RUN CONSISTENCY EXISTS. THIS PRECIPITATION
WILL OCCUR ALONG A FRONTAL BOUNDARY THAT SHOULD LIE ACROSS THE
REGION...WITH THE FRONT BEING ACTIVATED BY THE EJECTING SHORT WAVE
ENERGY. A STRONGER PIECE OF ENERGY MAY HELP DRAG THE FRONT SOUTH OF
THE REGION BY LATE MONDAY AND END PRECIPITATION CHANCES. WILL KEEP
THE SUNDAY NIGHT/MONDAY PRECIPITATION CHANCES AROUND 20 PERCENT...
WHICH KEEPS IT OUT OF THE WORDED FORECAST...AT THIS TIME GIVEN THE
LINGERING UNCERTAINTY. TEMPERATURES WILL BE A TRICKY CALL DUE TO THE
AFOREMENTIONED FRONTAL BOUNDARY. AMONG THE MODEL DISCREPANCIES ARE
EXACTLY WHERE THIS FRONT WILL LIE OUT...PARTLY A RESULT IN THE
DIFFERENCES IN MODEL TIMING. HAVE CHOSEN TO FOLLOW A MIDDLE OF THE
ROAD TEMPERATURE SOLUTION...WHICH IS NEAR OR SLIGHTLY ABOVE
NORMAL...BUT ADJUSTMENTS WILL BE NEEDED ONCE THE EXPECTED FRONTAL
POSITION IS BETTER KNOWN.

BAK
&&

.AVIATION...
ISSUED 617 PM CDT MON JUN 1 2009

THUNDERSTORMS MOVING INTO THE REGION AND WILL AFFECT BMI AND PIA
FOR SEVERAL HOURS THIS EVENING. SPI AND DEC MIGHT SEE CONVECTION
LATER AS ALL WEATHER IS NORTH OF THOSE SITES. CMI COULD ALSO SEE
CONVECTION BUT WILL KEEP THEM WITH VCTS FOR NOW. WILL HAVE TEMPO
GROUPS FOR PIA AND BMI. ADDITIONAL CONVECTION HAS DEVELOPED ACRS
NORTHERN MO AND WILL LIKELY MOVE CLOSE TO PIA AND BMI LATER
TONIGHT SO WILL KEEP PCPN MENTIONED FOR THEM. FRONT SHOULD DROP
SOUTH SOME OVERNIGHT AND THIS WILL BE FOCUS FOR MORE CONVECTION
TOMORROW.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:07 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT MON JUN 1 2009

ILZ027>031-036>038-040>046-021200-
CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-
PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE TO
SUBSIDE THIS WEEK...BUT WILL REMAIN ABOVE FLOOD STAGE SEVERAL MORE
DAYS SOUTH OF PEORIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...AS ANOTHER COLD FRONT SLOWLY WORKS ITS
WAY SOUTH OVER CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM
STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE TUESDAY
NIGHT...AS THE FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

ILZ047>053-021200-
CASS-CHRISTIAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD THE NEXT SEVERAL
DAYS...ALTHOUGH STAGES WILL CONTINUE TO FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH
ACROSS CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM STRONG
WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM
CHANCES WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING...AS THE
FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS
EVENING.

ILZ054>057-061>063-021200-
CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY AND
TUESDAY EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH ACROSS
CENTRAL AND EAST CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM
STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH WEDNESDAY MORNING...AS
THE FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS
EVENING.

ILZ066>068-071>073-021200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ILLINOIS
LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AS A COLD FRONT
SLOWLY WORKS ITS WAY SOUTH. A FEW OF THE STORMS MAY BE CAPABLE OF
PRODUCING GUSTY WINDS ALONG WITH HEAVY RAINFALL...BUT IT APPEARS THE
MAIN THREAT FOR MORE ORGANIZED THUNDERSTORMS WILL BE JUST TO OUR
NORTH. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE WEDNESDAY
NIGHT OR EARLY THURSDAY MORNING AS THE COLD FRONT SLIPS TO OUR
SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Local storm report, Jun 1, 6:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             5 W CHILLICOTHE         40.92N 89.60W
06/01/2009  M1.25 INCH       PEORIA             IL   EMERGENCY MNGR

&&

25
Local storm report, Jun 1, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             7 W CHILLICOTHE         40.92N 89.63W
06/01/2009  M1.25 INCH       PEORIA             IL   EMERGENCY MNGR

&&

25
Local storm report, Jun 1, 6:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             CHILLICOTHE             40.92N 89.50W
06/01/2009  M1.00 INCH       PEORIA             IL   MESONET

            SWOP

&&

25
Local storm report, Jun 1, 6:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 S RANKIN              40.45N 87.90W
06/01/2009  E1.00 INCH       VERMILION          IL   PUBLIC

            RELAYED BY EMA

0415 PM     TSTM WND GST     5 E RANKIN              40.46N 87.80W
06/01/2009  E60.00 MPH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

0415 PM     HAIL             5 E RANKIN              40.46N 87.80W
06/01/2009  M1.00 INCH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

0419 PM     TORNADO          1 NW HOOPESTON          40.48N 87.68W
06/01/2009                   VERMILION          IL   TRAINED SPOTTER

            BRIEF TOUCHDOWN...ON GROUND FOR LESS THAN ONE MINUTE.
            RELAYED FROM EMA.

0425 PM     TSTM WND DMG     HOOPESTON               40.47N 87.67W
06/01/2009                   VERMILION          IL   TRAINED SPOTTER

            SEVERAL 3 TO 6 INCH DIAMETER TREE LIMBS DOWN. FLAGPOLE

            BLOWN DOWN. HALF MILE NORTH OF HOOPESTON. RELAYED BY EMA.

0435 PM     HAIL             HOOPESTON               40.47N 87.67W
06/01/2009  M0.88 INCH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

0514 PM     HAIL             2 NNW GALESBURG         40.98N 90.39W
06/01/2009  M1.00 INCH       KNOX               IL   TRAINED SPOTTER

            RELAYED FROM WFO DVN.

0520 PM     HAIL             1 SE LAURA              40.91N 89.90W
06/01/2009  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL. RELAYED BY PEORIA CITY.

0524 PM     HAIL             GALESBURG               40.95N 90.38W
06/01/2009  M1.00 INCH       KNOX               IL   TRAINED SPOTTER

0525 PM     HAIL             2 S SPRING BAY          40.79N 89.53W
06/01/2009  M0.75 INCH       WOODFORD           IL   EMERGENCY MNGR

0531 PM     HAIL             MOSSVILLE               40.82N 89.57W
06/01/2009  M0.75 INCH       PEORIA             IL   MESONET

            SWOP.

0537 PM     HAIL             1 S MOSSVILLE           40.80N 89.57W
06/01/2009  M1.00 INCH       PEORIA             IL   MESONET

            ALSO, O.53 INCHES OF RAIN WITH STORMS. SWOP.

0545 PM     HAIL             PRINCEVILLE             40.93N 89.76W
06/01/2009  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

0554 PM     HAIL             1 W METAMORA            40.79N 89.38W
06/01/2009  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0558 PM     HAIL             7 W CHILLICOTHE         40.92N 89.63W
06/01/2009  M1.25 INCH       PEORIA             IL   EMERGENCY MNGR

0605 PM     HAIL             CHILLICOTHE             40.92N 89.50W
06/01/2009  M1.00 INCH       PEORIA             IL   MESONET

            SWOP

&&

25
Local storm report, Jun 1, 6:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             HOPEWELL                40.98N 89.46W
06/01/2009  M1.25 INCH       MARSHALL           IL   MESONET

            HAIL BEGINNING TO DIMINISH IN SIZE. LARGEST HAIL 1.25
            INCHES. SWOP.

&&

25
Local storm report, Jun 1, 6:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             CHILLICOTHE             40.92N 89.50W
06/01/2009  M1.25 INCH       PEORIA             IL   MESONET

            CORRECTION TO LOCATION...NOT HOPEWELL BUT CHILLICOTHER.
            HAIL BEGINNING TO DIMINISH IN SIZE. LARGEST HAIL 1.25
            INCHES. SWOP.

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:04 PM CDTRiver Flood WarningILXMarshall, Putnam3 hr
Jun 1, 4:01 PM CDTSpecial Weather StatementILXVermilion44 min
Jun 1, 4:08 PM CDTSevere Thunderstorm WarningILXVermilion67 min
Jun 1, 5:17 PM CDTSevere Thunderstorm WarningILXKnox43 min
Jun 1, 5:26 PM CDTSpecial Weather StatementILXMarshall, Peoria64 min
Jun 1, 5:31 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford59 min
Jun 1, 5:48 PM CDTSevere Thunderstorm WarningILXFulton57 min
Jun 1, 5:53 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark52 min
Jun 1, 6:07 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford38 min
Jun 1, 6:18 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria57 min
Jun 1, 6:25 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford50 min
Jun 1, 6:42 PM CDTSevere Thunderstorm WarningILXVermilion35 min
Jun 1, 6:43 PM CDTSevere Thunderstorm WarningILXFulton, Mason47 min
Jun 1, 6:48 PM CDTSevere Thunderstorm WarningILXMcLean38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.